MATHEMATICA BOHEMICA, Vol. 125, No. 4, pp. 455-458 (2000)

A tree as a finite nonempty set
with a binary operation

Ladislav Nebesky

Ladislav Nebesky, Filozoficka fakulta Univerzity Karlovy, nam. J. Palacha 2, 116 38 Praha 1, Czech Republic, e-mail:

Abstract: A (finite) acyclic connected graph is called a tree. Let $W$ be a finite nonempty set, and let $ H(W)$ be the set of all trees $T$ with the property that $W$ is the vertex set of $T$. We will find a one-to-one correspondence between $ H(W)$ and the set of all binary operations on $W$ which satisfy a certain set of three axioms (stated in this note).

Keywords: trees, geodetic graphs, binary operations

Classification (MSC2000): 05C05, 05C75, 20N02

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2005 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition